MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE
Model Number GIA8038RL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: na/other.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre-operatively, the firing knobs broke.There was no patient involvement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of thirteen devices.Nine loading units were still sealed in the blister package with various components disengaged in the packaging.Additionally, three of the nine loading units had the interlock engaged.Two loading units were sealed in the blister package, however, damage was noted to the packaging.Additionally, components were disengaged in the packaging and one loading unit had the interlock engaged.One loading unit was received opened by the account.The loading unit noted a full complement of staples and the interlock was engaged.The firing knob was detached from the loading unit.One loading unit was received opened by the account.The loading unit noted a full complement of staples and the interlock was engaged.Functional testing was precluded due to the observed damage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may be due to rough handling or excessive force to the loading unit during transportation.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIAMAX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7772823
Report Number1219930-2018-04409
Device Sequence Number19139707
Product Code GDW
UDI-Device Identifier20884521168630
UDI-Public20884521168630
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K122781
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberGIA8038RL
Device Catalogue NumberGIA8038RL
Device Lot NumberN7F0690X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer10/17/2018
11/26/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date11/12/2018
12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1